MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Catalog Number ASDB-25-015-S
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g: pma/510(k): k191048.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) contains the following information to assist with proper set-up and use of the device: "inspect the active cord.The cord must be free of kinks, bends, breaks and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use the active cord." the ifu states the following system preparation warnings: "with the electrosurgical unit off, prepare the equipment." "securely connect the active cord to the device handle and electrosurgical unit.The active cord fittings should fit snugly into both the device handle and electrosurgical unit." the ifu also states the following potential complications: ¿follow recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper selection, placement and utilization of the patient return electrode.Ensure that a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure." system preparation warnings: "fully retract and extend snare to confirm smooth operation of device.¿ the instructions for use (ifu), warning section also states: ¿slide the adjustable marker, located in handle, to establish a reference point indicating full retraction of the snare into the sheath and to set up reference points for establishing the thickness of tissue being excised.¿ the ifu states these potential complications: ¿do not use this device with an output higher than the rated voltage 2.0 kvp-p (1000 vp) for cut mode and 5kvp-p (2500 vp) for coagulation mode.¿ the ifu further states: ¿do not use this device with an active cord which has a maximum voltage rating less than 5kvp-p (2500 vp).This could cause thermal injury to the patient, operator or assistant.¿ prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy with polypectomy, the physician used a cook acusnare polypectomy snare.It was reported [that] they hooked it up to cautery to remove the polyp.When using cautery, the handle began to burn and melt where the plastic part you put in the scope meets the handle.The snare then got stuck to the polyp and they could not get the polyp off the snare.They somehow removed the device from the patient.The procedure was successfully completed with another device of the same type.This problem occurred once with one patient on (b)(6) 2023 [subject of report] and again with a different patient on (b)(6) 2023 [captured in separate report].No one was harmed by the hot handle in either procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18474410
Report Number1037905-2024-00022
Device Sequence Number12442156
Product Code FDI
UDI-Device Identifier00827002226494
UDI-Public(01)00827002226494(17)260926(10)W4768404
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Catalogue NumberASDB-25-015-S
Device Lot NumberW4768404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Initial Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ACU-1-VL ACTIVE CORD; ERBE ELECTROSURGICAL GENERATOR; OLYMPUS ENDOSCOPE, UNKNOWN MAKE
Patient SexUnknown